PDA

View Full Version : Going Crazy about Going without my Lupus Meds...



Divamomof5
10-26-2011, 09:38 AM
Well I am back after having surgery (nissen fundoplication) and I am freaking out!

It took 2 years to find the medication for me, quinacrine and due to surgery I cannot swallow them, probably not ever again. They are capsules made at a compounding pharmacy and when I tried to mix the contents in with food, I can see why there is a capsule. It burns my mouth and everything on the way down, not good. It is the only med that helps keep me off the devil pills (prednisone)

I have a rheumy appointment in december but by then I will be covered in a rash and not able to move. It is so discouraging to take care of one medical problem only to have the next one get worse.

I am only 42 and feel like I am 90 most days...

Have any of you had to go without your meds?

Thanks for letting me vent,
Divamomof5

debbie-b
10-26-2011, 06:35 PM
Well I am back after having surgery (nissen fundoplication) and I am freaking out!

It took 2 years to find the medication for me, quinacrine and due to surgery I cannot swallow them, probably not ever again. They are capsules made at a compounding pharmacy and when I tried to mix the contents in with food, I can see why there is a capsule. It burns my mouth and everything on the way down, not good. It is the only med that helps keep me off the devil pills (prednisone)

I have a rheumy appointment in december but by then I will be covered in a rash and not able to move. It is so discouraging to take care of one medical problem only to have the next one get worse.

I am only 42 and feel like I am 90 most days...

Have any of you had to go without your meds?

Thanks for letting me vent,
Divamomof5

I am very sorry, that you have to go through this.
I have been without the MTX for a couple of months now, due to high liver enzymes. The MTX has helped me so much, but now I am back in alot of pain. The only thing I am allowed to take when needed, is Mobic and Flexeril, but those don't do much for me.

Debbie

magistramarla
10-26-2011, 09:13 PM
Welcome back!
It sure seems to me that this would be a good reason for your rheumy to see you earlier, or at least give you a phone consult. Have you tried calling him/her?
I think that I would ask if there is something injectable (like MTX) that might help.
Hugs,
Marla

Bonita
10-27-2011, 06:37 AM
I am sorry that you are going through this i do not like taking any of these meds but if i want to function i do. I am on prednisone for about 5 years with increases every once in awhile but a maintencence dose of 7 mg. I would be lost without it and have never had any real issues with it the methotrexate scares me more than that. Bonita